Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 251, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2004, 7:24 PM CDT for Chester County, Henderson County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2004, 7:24 PM CDT (00:24 UTC)
- Expired
- Jul 12, 2004, 8:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Chester County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 126 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1464 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 130024 SVRMEM TNC023-077-130100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 724 PM CDT MON JUL 12 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHESTER COUNTY IN SOUTHWEST TENNESSEE HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 800 PM CDT * AT 724 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MIFFLIN...MOVING SOUTHEAST AT 10 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 800 PM CDT INCLUDE... JACKS CREEK... ENVILLE...SARDIS... .DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3565 8851 3555 8869 3530 8851 3543 8828 $$ SWC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:49 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 12, 1:49 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 149 PM CDT MON JUL 12 2004 .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS EASTERN HALF OF AREA. WILL KEEP ISOLATED IN FOR TONIGHT. TEMPS MAY BE A HAIR SHORT OF ORIGINAL EXPECTATIONS. && .SHORT TERM (THROUGH THURSDAY)... ONE WORD FOR THE NEXT 2 DAYS...HOT. UPPER RIDGE DRIFTING SLOWLY WEST. BOUNDARY LAYER TEMPS FOR TOMORROW AND WEDNESDAY GIVE MID 90S TOMORROW AND UPPER 90S ON WEDNESDAY... ESPECIALLY SOUTH HALF. INTERVENING OVERNIGHT LOWS PROBABLY UPPER 70S SOUTH HALF...SO WILL RAISE HEAT ADVISORY FOR TUESDAY/WEDNESDAY SOUTH OF INTERSTATE 40. ANY CONVECTION TOMORROW AND TOMORROW NIGHT SHOULD BE ISOLATED...LESS THAN 20 POPS. CANT RULE OUT SEVERE IF CONVECTION DOES OCCUR... BUT CHANCES NOT HIGH ENOUGH TO MENTION IN FORECAST OR HWO. FRONT MOVES THROUGH WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. MOISTURE EXTREMELY LIMITED...BUT INSTABILITY AND CAPE SUPPORT SIGNIFICANT CONVECTION. SPC OUTLOOKING MOST OF AREA WEDNESDAY. WILL KEEP CURRENT SLIGHT CHANCE IN FOR WEDNESDAY AFTERNOON AND EVENING... AND MENTION IN HWO. THURSDAY DRY AND ABOUT 2 CATEGORIES COOLER ON HIGH TEMPS. && .LONG TERM (FRIDAY AND BEYOND)... NORTHWEST FLOW THROUGH REMAINDER OF THE FORECAST PERIOD. TIMING OF IMPULSES THAT FAR OUT IN FORECAST FRUSTRATING...SO SEE NO REASON TO MAKE MAJOR CHANGES TO EXTENDED FORECAST. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...HEAT ADVISORY TUESDAY AND WEDNESDAY FOR CROSS... CRITTENDEN...ST. FRANCIS...LEE AND PHILLIPS. MS...HEAT ADVISORY ALL AREAS TUESDAY AND WEDNESDAY. TN...HEAT ADVISORY TUESDAY AND WEDNESDAY FOR SHELBY...FAYETTE... HARDEMAN...MCNAIRY AND HARDIN. MO...NONE. && WAGNER
Hazardous weather outlook, Jul 12, 1:50 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 150 PM CDT MON JUL 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 150 PM CDT MON JUL 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... ISOLATED THUNDERSTORMS WILL OCCUR MAINLY THIS AFTERNOON AND EARLY EVENING. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... HEAT INDICES MAY EXCEED 105 DEGREES ACROSS THE MID-SOUTH FROM ROUGHLY MEMPHIS SOUTHWARD ON TUESDAY AND WEDNESDAY AFTERNOON. THIS AREA INCLUDES HELENA...CLARKSDALE...TUNICA...TUPELO...OXFORD AND MEMPHIS. HEAT INDICES ACROSS THE REMAINDER OF THE MID SOUTH WILL REACH 100 TO 105 DEGREES ON TUESDAY AND WEDNESDAY AFTERNOON. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON WEDNESDAY AND WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A SEVERE STORM WITH DAMAGING WINDS IS POSSIBLE WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.